Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 27, 2022, 7:13 PM CDT for Barron County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 27, 2022, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.88 in
- Wind
- 30
County Barron County, WI
The radar
The Minneapolis radar (KMPX), 145 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
179 WWUS83 KMPX 280013 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 713 PM CDT Mon Jun 27 2022 WIZ015-280100- Barron WI- 713 PM CDT Mon Jun 27 2022 ...A strong thunderstorm will impact portions of northwestern Barron County through 800 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Cumberland, or 19 miles west of Rice Lake, moving southeast at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Cumberland around 725 PM CDT. Other locations in the path of this storm include Almena and Barron. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4555 9178 4534 9190 4543 9216 4562 9215 TIME...MOT...LOC 0013Z 296DEG 19KT 4554 9213 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$ MPG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:07 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 27, 3:07 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 307 PM CDT Mon Jun 27 2022 .DISCUSSION...(This evening through Monday) Issued at 241 PM CDT Mon Jun 27 2022 KEY MESSAGES: (optional) - Marginal Risk of severe thunderstorms for western Wisconsin Tuesday afternoon - Marginal Risk of severe thunderstorms for west-central Minnesota Wednesday night. TODAY & TONIGHT: A healthy cumulus field has developed this afternoon, with a few hundred J/kg of CAPE across north-central MN resulting in a few isolated showers and thunderstorms. The thunder threat this afternoon will remain constrained to the Mille Lacs area & north of the US-8 corridor in west-central Wisconsin. Otherwise, a few sprinkles are possible with any of the deeper clouds this afternoon. More widespread showers and thunderstorms do appear possible overnight into Thursday morning, as a weak area of vorticity passes overhead & an increasing low-level jet provides some low-level forcing. This precipitation should remain fairly sparse in coverage, so only expecting precipitation amounts around a tenth of an inch. TUESDAY: A cold front will move through the region during the day on Tuesday, with isolated thunderstorms expected to develop along the front during the late afternoon and evening. The timing of the front means these thunderstorms should mainly be constrained to west- central Wisconsin and far-southeastern Minnesota. The thunderstorms Tuesday have the potential to become more organized thantoday's, as instability will be a bit higher with MLCAPE values around 1000 J/kg and shear along the front increases to around 30 kts. Most of west- central Wisconsin remains in a Marginal Risk for severe weather as the strongest storms could produce isolated large hail and brief damaging wind gusts. Otherwise, temperatures will be a few degrees warmer with highs in the mid 80s across western Minnesota and upper 70s across western Wisconsin. WEDNESDAY: Warm temperatures return Wednesday behind a warm front, as highs reach the mid 90s across western Minnesota and mid to upper 80s elsewhere. ANother chance for thunderstorms comes thursday night as a weak surface low tracks along the US/Canada border and drags a weak boundary through the region. Instability values will be much higher Wednesday owing to the warm temepratures, but capping during the afternoon will limit any thunderstorm develop until later Wednesday night across the Dakotas. If thunderstorms do develop, they will likely form some form of convective complex along the front, and could move into western and central Minnesota late Wednesday night. Portions of west- central Minnesota remain under a Marginal Risk for severe weather Wednesday night, with damaging wind gusts the possible threat. THURSDAY-THE WEEKEND: temperatures remain warm and muggy on Thursday, but return to more seasonable values through the weekend with broad high pressure generally over the region. There is a chance of thunderstorms Thursday depending on the timing of the front, but a quicker frontal passage could keep Thursday mostly dry. Otherwise, mostly dry conditions are expected until Sunday, when general summertime thunderstorm chances return. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM CDT Mon Jun 27 2022 VFR through tonight with FEW/SCT high-based cumulus this afternoon. Scattered rain showers are possible overnight into tomorrow morning, with the greatest chance for light rain setting up from central Minnesota into west-central Wisconsin. Included a PROB30 mention for now at most terminals, but a TEMPO or prevailing group continues to trend towards showers being more likely.A few rumbles of thunder can not be ruled out as well, especially across western MN. WInds will be westerly around 10 kts through this evening, with speeds diminishing after sunset. Winds briefly become more southerly overnight,with a wnd shift to northwesterly expected by the end of the period. KMSP...The best chance for a few showers, and perhaps a thunderstorm, will be between 5-9 AM tomorrow morning. /OUTLOOK FOR KMSP/ Wed...VFR. Wind S 10-15G25 kts. Thu...Chc -TSRA/MVFR. Wind SW bcmg NW 10-15G25 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...ETA AVIATION...ETA
Hazardous weather outlook, Jun 27, 3:09 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 309 PM CDT Mon Jun 27 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 282015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 309 PM CDT Mon Jun 27 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered thunderstorms are possible in eastern Minnesota through western Wisconsin on Tuesday. A few of these thunderstorms may be severe, with the main hazards being large hail and damaging winds. Thunderstorms are possible Wednesday night, with a Marginal Risk of severe thunderstorms across west-central Minnesota. Damaging wind gusts would be the most likely hazard. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 27, 6:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
645 PM CDT Mon Jun 27 2022
WIZ014-280030-
Polk WI-
645 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northeastern Polk
County through 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luck, or 27 miles southwest of Spooner, moving southeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of northeastern Polk
County, including the following locations... Mckinley and Straight
Lake Wilderness State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4562 9215 4543 9215 4561 9247 4566 9238
4568 9232
TIME...MOT...LOC 2345Z 304DEG 18KT 4560 9236
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MPGSpecial weather statement, Jun 27, 7:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 713 PM CDT Mon Jun 27 2022 WIZ015-280100- Barron WI- 713 PM CDT Mon Jun 27 2022 ...A strong thunderstorm will impact portions of northwestern Barron County through 800 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near Cumberland, or 19 miles west of Rice Lake, moving southeast at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Cumberland around 725 PM CDT. Other locations in the path of this storm include Almena and Barron. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4555 9178 4534 9190 4543 9216 4562 9215 TIME...MOT...LOC 0013Z 296DEG 19KT 4554 9213 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH MPG
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:34 PM CDT | Special Weather Statement | MPX | Benton, Isanti, Sherburne | 56 min |
| Jun 28, 1:55 PM CDT | Special Weather Statement | MPX | Stearns | 65 min |
| Jun 28, 2:25 PM CDT | Special Weather Statement | MPX | Chisago, Isanti, Sherburne | 50 min |
| Jun 28, 3:53 PM CDT | Special Weather Statement | MPX | Rusk | 37 min |
| Jun 28, 5:09 PM CDT | Special Weather Statement | MPX | Chippewa | 21 min |
| Jun 28, 5:56 PM CDT | Special Weather Statement | MPX | Dunn | 64 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.